Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Quadratic Jordan algebras and cubing operations

Author: Kevin McCrimmon
Journal: Trans. Amer. Math. Soc. 153 (1971), 265-278
MSC: Primary 17.40
MathSciNet review: 0268239
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show how the Jordan structure can be derived from the squaring and cubing operations in a quadratic Jordan algebra, and give an alternate axiomatization of unital quadratic Jordan algebras in terms of operator identities involving only a single variable. Using this we define nonunital quadratic Jordan algebras and show they can be imbedded in unital algebras. We show that a noncommutative Jordan algebra $ \mathfrak{A}$ (over an arbitrary ring of scalars) determines a quadratic Jordan algebra $ {\mathfrak{A}^ + }$.

References [Enhancements On Off] (What's this?)

  • [1] I. N. Herstein and E. Kleinfeld, Lie mappings in characteristic 2, Pacific J. Math. 10 (1960), 843-852. MR 22 #5646. MR 0114828 (22:5646)
  • [2] M. Koecher, Eine Charakterisierung der Jordan-Algebren, Math. Ann. 148 (1962), 244-256. MR 26 #2475. MR 0144935 (26:2475)
  • [3] K. McCrimmon, A general theory of Jordan rings, Proc. Nat. Acad. Sci. U. S. A. 56 (1966), 1072-1079. MR 34 #2643. MR 0202783 (34:2643)
  • [4] K. McCrimmon and R. D. Schafer, On a class of noncommutative Jordan algebras, Proc. Nat. Acad. Sci. U. S. A. 56 (1966), 1-4. MR 34 #5888. MR 0206063 (34:5888)
  • [5] H. Braun and M. Koecher, Jordan-Algebren, Die Grundlehren der math. Wissenschaften in Einzeldarstellungen mit besonderer Berücksichtigung der Anwendungsgebiete, Band 128, Springer-Verlag, Berlin and New York, 1966. MR 34 #4310. MR 0204470 (34:4310)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17.40

Retrieve articles in all journals with MSC: 17.40

Additional Information

Keywords: Jordan algebra, noncommutative Jordan algebra, quadratic Jordan algebra
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society